Get 20M+ Full-Text Papers For Less Than $1.50/day. Start a 14-Day Trial for You or Your Team.

Learn More →

Discoid Lupus Erythematosus Possibly due to Photochemotherapy

Discoid Lupus Erythematosus Possibly due to Photochemotherapy Abstract To the Editor.— The occurrence of light-induced diseases might be anticipated with the increasing use of psoralens plus long-wave ultraviolet radiation (PUVA) therapy. We would like to report a case of discoid lupus erythematosus (DLE) occurring during PUVA therapy. Report of a Case.— A 53-year-old man with psoriasis, which he had had since the age of 15 years, was treated with PUVA according to the regimen developed by Parrish et al.1 After 2 1/2 years of treatment with 117 exposures, corresponding to approximately 500 joules of ultraviolet A (UVA), several bright-red, infiltrated lesions with horny plugs and thin scaling appeared on the cheeks and chin.Clinically, DLE was suspected, and the face of the patient was shielded during PUVA treatments. After local treatment with betamethasone valerate cream (0.1%), the lesions faded over a period of 14 days. Histologic Findings.— On conventional light microscopy of biopsy specimens from lesions on References 1. Parrish JA, Fitzpatrick TB, Tanenbaum L, et al: Photochemotherapy of psoriasis with oral methoxsalen and longwave ultraviolet light . N Engl J Med 291:1207-1211, 1974.Crossref 2. Freeman RG, Knox JM, Owens DW: Cutaneous lesions of lupus erythematosus induced by monochromatic light . Arch Dermatol 100:677-682, 1969.Crossref http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Archives of Dermatology American Medical Association

Discoid Lupus Erythematosus Possibly due to Photochemotherapy

Discoid Lupus Erythematosus Possibly due to Photochemotherapy

Abstract

Abstract To the Editor.— The occurrence of light-induced diseases might be anticipated with the increasing use of psoralens plus long-wave ultraviolet radiation (PUVA) therapy. We would like to report a case of discoid lupus erythematosus (DLE) occurring during PUVA therapy. Report of a Case.— A 53-year-old man with psoriasis, which he had had since the age of 15 years, was treated with PUVA according to the regimen developed by Parrish et al.1 After 2 1/2 years of treatment with...
Loading next page...
 
/lp/american-medical-association/discoid-lupus-erythematosus-possibly-due-to-photochemotherapy-JAR3uUfxif
Publisher
American Medical Association
Copyright
Copyright © 1979 American Medical Association. All Rights Reserved.
ISSN
0003-987X
eISSN
1538-3652
DOI
10.1001/archderm.1979.04010050066049
Publisher site
See Article on Publisher Site

Abstract

Abstract To the Editor.— The occurrence of light-induced diseases might be anticipated with the increasing use of psoralens plus long-wave ultraviolet radiation (PUVA) therapy. We would like to report a case of discoid lupus erythematosus (DLE) occurring during PUVA therapy. Report of a Case.— A 53-year-old man with psoriasis, which he had had since the age of 15 years, was treated with PUVA according to the regimen developed by Parrish et al.1 After 2 1/2 years of treatment with 117 exposures, corresponding to approximately 500 joules of ultraviolet A (UVA), several bright-red, infiltrated lesions with horny plugs and thin scaling appeared on the cheeks and chin.Clinically, DLE was suspected, and the face of the patient was shielded during PUVA treatments. After local treatment with betamethasone valerate cream (0.1%), the lesions faded over a period of 14 days. Histologic Findings.— On conventional light microscopy of biopsy specimens from lesions on References 1. Parrish JA, Fitzpatrick TB, Tanenbaum L, et al: Photochemotherapy of psoriasis with oral methoxsalen and longwave ultraviolet light . N Engl J Med 291:1207-1211, 1974.Crossref 2. Freeman RG, Knox JM, Owens DW: Cutaneous lesions of lupus erythematosus induced by monochromatic light . Arch Dermatol 100:677-682, 1969.Crossref

Journal

Archives of DermatologyAmerican Medical Association

Published: May 1, 1979

References